Cyclophosphamide and Avastin

Hi all, thanks again for all the helpful replies to my earlier post about my mother facing 4th line chemo. Mam is in hospital now, somewhat more comfortable and will be scanned Monday to see about draining ascites. Hopefully she will soon be able to start chemo, which will be oral cyclophosphamide which she can take at home, not sure how often, and Avastin every 2 weeks. Does anyone have any (hopefully positive) experience of this combination? Hope everyone has had a reasonably good day.

12 Replies

  • No experience, but there was a recent discussion about cyclophosphamide.

    If you type cyclophosphamide into the search box top right and press the enter key you'll see the discussions.

    Best wishes to you and your mum

  • Thank you, I'll do that.

  • Hi

    I have been on daily Cyclophoshamide and three weekly Avastin for the last two years and have been OK but tired . I started off with 50mg of cyclophosphamide daily and have increased this to 100mgs on alternate days as recently my CA125 has started to increase very slowly. I do need medication to control high blood pressure which is a common side effect of Avastin but that is fine . Your mum will be monitored before each Avastin so they will keep a close eye on her.

    I hope your mum can have the ascites drained quickly as it can be very uncomfortable and it is not a painful procedure to have done.

    Good luck to your mum and you

  • Thank you for that information. Glad that you are doing ok on that regime. Unfortunately tiredness seems almost unavoidable. Best wishes to you.

  • Hello

    My mother was on cyclophosphamide, taken alone daily, for 16 months (I posted a query about this a while ago). She felt fine whilst she was on it: and her CA125 went down and her cancer was reduced during this time, to the surprise of her oncologists. During this time, she was able to get about and do the things she wanted to, and even do some travelling.

    Very sadly, things started to get worse about a year ago, as the CA125 started creeping up, and infections and the cancer took over early this year. However, hopefully, things will be better for your mum, as she's taking the combination of cyclophosphamide and avastin.

    Take care and wishing you and your mum all the best


  • Emilia although of course I am sorry to hear about your mother, I am glad to hear that she did ok with cyclophosphamide, for my own sake and of course for yours that it achieved some extra time for your family. It would be a dream come true for us if mam could tolerate this chemo well. Wishing you all the best and thank you.

  • Hi Marymarcy, I am glad your Mum is now undercare. I have been on Avastin and no great side effects except runny nose and the odd ache and the tiredness that hits now and again. I am back work doing shorter hours just twelve and its enough. I am on Avastin every three weeks. I havent heard of the other drug but some have given you information and links to it. I am sure your mind is easier now. You mind yourself and take care

  • Thanks again Suzuki and all of you. Things should start happening for mam tomorrow. Take care.

  • Too let you know...I have had the ascitites drained often over the past three years and now in the recent past, I have not had any draining for over 9 months. Seemed to just kind of go. So the draining is nothing and really comfortable to get it out. Then Avastin did great for me. I was very late stage...10 years ago. Surgery, chemo (9 different kinds) and here it is 10 years later, and though I am still considered to have the disease, I am doing great.

  • Wow, that's brilliant, delighted to hear that you are doing well, long may it continue and thank you for your reply!

  • that is brilliant well done, I had ascites at the initial surgery but never since, I have done three chemo regimes and on Avastin solely at the moment. So far scan shows all is fairly okay. But your post gives me hope and inspiration

  • Hope and inspiration is exactly right.

You may also like...